Discussions that mention clindamycin

General Health board


My daughter was in the hospital for 3 days with what the Dr.s called an absess on her bottom. They cut the absess open and did a culture on it and had her on IV antibiotics for 3 days. The wound is open now and I have to clean it and pack it with gauze a few times a day, no small feat with a squirming and unhappy baby.
Well the culture came back today and I got a call saying it was MRSA positive and I need to make sure everyone washes there hands carefully and they put her on a new antibiotic called Clindamycin. I have looked a few places on the internet and it looks scary. She goes back to the Dr. on Thursday. It is so hard because she has diarrhea now from all the antibiotics she has been on but I need to keep her diaper area clean. Has anyone else been through this or may have some info for me?
Thanks
Lynn
You need to call your doctor if your daughter is taking clindamycin and having diahrrea. An infection called pseudomembranous colitis could be the cause of the diahrrea. It's very serious if left untreated. It may not be anything serious, but better to be safe than sorry. Do a search for side effects of clindamycin and see what you think.